How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 56219
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

i just started taking disulfarm (antabuse) Am I likely to have

Resolved Question:

i just started taking disulfarm (antabuse) Am I likely to have any side effects?
If I take the medication in the evening will it reduce the side effects of instead taking it in the morning?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 2 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.
Thanks for this question
I would like to congratulate you on trying to quit drinking. That is excellent!
This drug has very few if any side effects as long as you don't drink. Basically it is very well tolerated. I have never had anyone have any side effects unless they are drinking.
That being said, I think it is a smart idea to take it at night just in case.
That won't harm you at all or interfere with the action of the drug
Once again, congratulations :)
Customer: replied 2 years ago.

ok but when if side effect occur, are they stronger at the beginning ?

Expert:  Dr. Phil, MD replied 2 years ago.
Yes, that is exactly correct
Do you have a medical background because that is a very smart observation
Yes, your body becomes used to the drug over time
Customer: replied 2 years ago.

ok, but I actually meant from taking the tablet orally. Are the side effects stronger in the first hours?

Expert:  Dr. Phil, MD replied 2 years ago.
Yes, there would be initially.
However as you start taking it more and more, the side effects (if any) would level out
Dr. Phil, MD and 3 other Medical Specialists are ready to help you
Customer: replied 2 years ago.

ok many thanks. Good that there is not many side effects. Excellent service and have a nice evening!

Expert:  Dr. Phil, MD replied 2 years ago.
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for feedback. Thank you. :) Dr. Phil in your question opening or bookmark this page http://www.justanswer.co.uk/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)